×

zbMATH — the first resource for mathematics

Analogues of the Markov and Bernstein inequalities on convex bodies in Banach spaces. (English. Russian original) Zbl 0926.41009
Izv. Math. 62, No. 2, 375-397 (1998); translation from Izv. Ross. Akad. Nauk, Ser. Mat. 62, No. 2, 169-192 (1998).
Let \(X\) be an arbitrary real Banach space and let \(\mathcal P_n(X,\mathbb R)\) denote the set of all polynomials of degree at most \(n\) from \(X\) to \(\mathbb R\). If \(K\) is a bounded subset of \(X\) and \(P\in\mathcal P_n(X,\mathbb R)\), let \(\| P\| _K:=\sup \limits_{x\in X}| P(x)| \) and \(\| P'\| _K:=\sup\limits_{x\in K}\| P'(x)\| _ {L(X,\mathbb R)}\), where \(P'(x)\) is the Frechét derivative of \(P\) at the point \(x\). In this interesting paper, the author estabishes the exact Markov type inequality \(\| P'\| _K\leq n^2/r(K)\| P\| _K\) on the class of all centrally symmetric bounded closed convex bodies in \(X\). In particular, this generalizes M. Baran’s [Ann. Pol. Math. 60, No. 1, 69-79 (1994; Zbl 0824.41014)] and L. Białas-Cież and P. Goetgheluck’s [EAST J. Approx. 1, 379-389 (1995; Zbl 0846.41013)] results obtained in the case of a finite-dimensional Euclidean space.
MSC:
41A17 Inequalities in approximation (Bernstein, Jackson, Nikol’skiĭ-type inequalities)
26D05 Inequalities for trigonometric functions and polynomials
PDF BibTeX XML Cite
Full Text: DOI